How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Is it ok to stop Paxil 10mg cold turkey after taking it

Customer Question

Hi, Is it ok to stop Paxil 10mg cold turkey after taking it for two weeks only?
JA: The Psychologist will need to help you with this. Please give me a bit more information, so the Psychologist can help you best.
Customer: I started Paxil two weeks ago for anxiety but am not tolerating it well, lots more anxiety and panic attacks so the doctor told me to spot and gave me a prescription foe lexapro to start in three days.
JA: Is there anything else the Psychologist should be aware of?
Customer: It is about that, I just want to make sure it is ok to just stop
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Psychologist about your situation and connect you two.
Submitted: 7 months ago.
Category: Mental Health
Expert:  Dr. Z replied 7 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. Yes it is okay to stop the Paxil cold turkey after only using it for 2 weeks as the chance of you getting withdrawal symptoms is very low to non-existent. Also you are currently taking a low dose of the Paxil, so again your chance of withdrawal symptoms are very low to non-existent. Overall you should be fine stopping the medication cold turkey after only two weeks of use.

Expert:  Dr. Z replied 7 months ago.

I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions